MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Obstruction/Occlusion (2422)
Date of Event 07/18/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that: the event happened during the procedure.Isleeve introducer sheath, safari wire and sentinel device was used into the patient.Delivery system, loading kit as well as valve (size s) was opened and valve has been loaded.Balloon for pre-dilatation and loaded valve was not used into the patient.After safari wire insertion into the left ventricle the patient's blood pressure has suddenly dropped to a 50/40.Immediate echocardiography was undertaken.Echo analysis showed no pericardial effusion.The blood pressure dropped much more.Reanimation has undertaken: heart massage by the physicians.The patient was given adrenaline.The doctors checked the coronary arteries blood flow by proceeding coronarography and realized left coronary artery (lca) and left coronary descending (lad) was occluded.The physicians undertook the percutaneous coronary interventions in the coronaries: coronary angioplasty and stenting.During attempts to save the patient's life, the patient has had ventricular fibrillation - defibrillation was undertaken.Unfortunately, despite unblocking the lca, probably because of too long myocardial hypoxia, the attempts to save the patient failed and the patient died.What was the patient condition following procedure? death.Where did the problem occur? outside the patient.Was the problem associated with labeled use? 1 yes.Action taken by the physician to try to resolve the event: medications (describe) adrenaline, reanimation: stimulation, heart massage, defibrillation percutaneous coronary interventions in left coronary artery: coronarography, coronary angioplasty and stenting event resolved? no.Other possible contributing factors to the event: co-morbidity.Additional information received from the distributor on july 27, 2023: question: was any difficulty experienced advancing or positioning the safari2 wire? answer: there were no difficulties during safari wire advancing and positioning.Question: was there any difficulty experienced with the sentinel device? answer: no, the physicians successfully positioned and then removed the sentinel device.Question: can you please confirm that the accurate neo2 system did not enter the patient? answer: the accurate neo2 valve and the system did not enter the patient, the devices were on separate sterile table.Question: does the physician believe any of the adverse events were related to any of the bsc devices? answer: no, the physicians does not believe any of these adverse events were related to any of the bsc devices, they believe these adverse events are related to coronary occlusions.Question: can you confirm that all issues and adverse events were due to the coronary arteries' occlusions? answer: physicians claimed the reason of the event was coronary arteries' occlusions.Question: what co-morbidities could have contributed to the death? answer: coronary heart disease can be a co-morbidity to this event.Question: what was the official cause of death? answer: the official cause of death was cardiac arrest due to hypoxia / cardiac failure caused by occlusion of the left coronary artery.Question: will any autopsy results be made available? answer: no information is available about performing autopsy to this patient.Additional information received from the distributor on july 28, 2023: question: what was the cause of the coronary occlusion? a.Is there a possibility the safari2 or sentinel loosened debris that could have caused the occlusion? answer: the doctors did not indicate the exact cause of the coronary artery occlusion, the possibility that the safari or sentinel loosened the debris could exist, however, this was not confirmed or argued, because during the insertion of the sentinel and safari, the doctors did not report any difficulties or impediments.Question: can you confirm if the patient has coronary artery disease? answer: the doctors did not state that the patient suffered from coronary heart disease, the patient did not have such information in the history of the disease, however, in physicians' opinion, coronary angiography indicated the potential possibility of such a relationship.Question: was the hypotension that occurred when the safari2 was introduced into the patient anatomy triggered by the introduction of the safari2, or can it be directly linked to complications from the occlusion? answer: physicians do not see a connection between the introduction of safari and hypotension / occlusion of the coronary arteries, they initially considered the possibility of pericardial effusion, but this was ruled out by echocardiography.Note: while there is no known malfunction related to the safari2 guidewire and no known relationship between the safari2 device and the adverse event.Vessel occlusion and death are known potential adverse events associated with the safari2 guidewire and are listed in the instructions for use (ifu).This report is being filed as a good faith measure due to the patient death reported.
 
Additional Manufacturer Narrative
While there is no known malfunction related to the safari2 guidewire and no known relationship between the safari2 device and the adverse event.Vessel occlusion and death are known potential adverse events associated with the safari2 guidewire and are listed in the instructions for use (ifu).This report is being filed as a good faith measure due to the patient death reported.It was reported that the device was disposed; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the safari2 guidewire, from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 wire to straighten the curve.4.Insert the safari2 guidewire into the hub of the catheter with the aid of the j- straightener.5.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.6.Remove the safari2 guidewire j- straightener by withdrawing it over the length of the safari2 guidewire.7.Advanced the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17454838
Report Number2126666-2023-00053
Device Sequence Number7347508
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public08714729887652
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model NumberH74939407S0
Device Catalogue Number39407S0
Device Lot Number7595105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexUnknown